HELP HELP WHAT CAN i TAKE INSTEAD OF ROPINIROLE?

PLEASE if you know a different medication that does the same as ropinirole let me know. My hair is falling out, I have lost so much I have to get off this medication. It is a side effect, I looked it up. I am afraid I will lose all my hair, I have blonde hair that is baby fine, I really can't lose anymore. HELP HELP. I really appreciate any and all answers.

Thank you

HUGS,HUGS,HUGS

Precious 44

Kathy

19 Replies

oldestnewest
  • I have had my thyroid checked and it is fine. I take vitamins and have been using a shampoo and conditioner that have Botin in them, it's supposed to help, I've been using it for weeks now and no change. I am getting desperate. Oh K I'm vain and want to keep my hair.

  • You may want to ask your doctor to try you on the Rotigotine Transdermal System (Neupro®). It, like Ropinirole, is a dopamine agonist.

  • Thank you, I plan on calling him tomorrow. I just had a red shirt on and I could see all the hair on it and it was a lot. From your picture I can see that you don't have much hair, but on you it looks good. It wouldn't look good on me. LOL

    Have a great evening

    HUGS<HUGS<HUGS

    Precious 44

    Kathy

  • Or mirapex, I am taking that and have few side effects

  • Jeanie, my problem with Mirapex is that it caused me to become a compulsive gambler. I was placed on it around 2000, before the side effect of compulsivity was known.

  • I have been taking Mirapex for, I think, about 4 years at a maximum dose of 3.2mg per day. I suspect that those who took Mirapex when it was first licenced were allowed much larger doses and that it is only at rather higher doses that problems to do with compulsive behaviour become manifest. My question then is what dose were you taking when your compulsive gambling began?

  • You are right Pete. My dosage was about 8mg if my memory serves me. When my neurologist took me off the pramipexole, he waned me off in 1mg increments to see how it affected my symptoms and compulsivity. Any dose below 6mg was ineffective and I still had addiction issues until I was completely weaned off.

  • Jeaniegal, I am going to see about the mirapex. Today I called the Neurologist and he told me to stop the ropinirole and changed my carbidopa/levodopa to 2 pills 3 times a day instead of the 1 1/2 pill 4 times a day. It's still the same amount of medication. I have only seen this dr. once and I'm not sure if I like him, I may change to a different one.

    Thanks for the information

    HUGS<HUGS<HUGS

    Precious 44

    Kathy

  • I don't know what I did but my reply is down below. Sorry about that

  • Hi Precious, I have the same problem with the hair falling out. My solution is .............

    I have an appt to be fitted for a wig this morning. Don't know what else to do. It must be the ropinorole because i've been on meds for 25 yrs, but ropinorole only the last year or so.

  • Hi Jocee, I called my doctor this morning and had him take me off the ropinirole, there are other meds that do the same as ropinirole without that side effect. There are so many different ones now there is no reason to suffer and lose your hair! If you haven't lost it all yet I'd get your doctor change it. And there is some things out that help regrow your hair. Hope this helps you.

    HUGS<HUGS<HUGS

    Precious 44

    Kathy

  • Hi Precious,

    You don't say what you are also taking, why you were put on agonists & what dosage. These may all be factors in your condition. Do remember that any change in meds must be titrated slowly with approval from a med practitioner. I've been taking Ropinirole for 8 yrs (since dx) & I'm down from 16mg daily - 12mg- 8mg & this seems to be my most suited dose. I've tried titrating off it but this didn't suit. The worst side-effect I've had was binge eating which has now stopped. Keep trying - it's the only way!! Hugs, Angela

  • Honeycombe3, All the medication affect people in different ways.I would never stop any medication or change it without my doctor saying too. I also take carbidopa/levodopa 1 1/2 4 times a day. The doctor said to quit the ropinirole and to take 2 of the carbidopa/levodopa 3 times a day. I have only seen this Neurologist and I'm not real sure that I like him. There is a women in my support group that says she has a wonderful Neurologist, I've left a message for her. So I might go to her Neurologist if he takes the kind of medicare coverage I have.

    HUGS>HUGS<HUGS

    Precious 44

    Kathy

  • Please talk to your doc. After dbs i wore two wigs people didn't know it wasn't my hair and they weren't that expensive. Keep us informed i take drug mentioned and have no problems

  • Gammieof3, I would never stop or change any medication without speaking to my doctor. I find it really funny that everyone says that, for me it goes without saying. Maybe there are some people that would do what they want with their meds, but I'm not one of them. I spoke with my Neurologist this morning and he said to quit the ropinirole and take 2 carbidopa/levodopa 3 times a day instead of the 4 times a day of 1 1/2 pills. I'm not sure this is going to work because I have had off times in between my medication times, I have also have had cramps in my arm muscles for some time and now I am starting to have them in my calfs .I have only seen this Neurologist once and I am not sure I even like him. I attend a support group and am asking one of the women who has said before that she has the most wonderful Neurologist, and will see if he will take my medicare plan. Everyone is affected differently by the medications.

    HUG<HUGS<HUGS

    Precious 44

    Kathy

  • ith all due respect and aware of everyone's good intentions advice on medication should be obtained from a Neurologist that specializes in PD. . If you are not seeing, find, M J Fox can help you locate one.

  • If you read the answer just above, I say I am seeing a Neurologist and I would NEVER stop any medication with see my doctor.

  • Precious, I'm not sure where you live, but I also see a wonderful neuro in St. Louis, MO. He is with the Movement Disorder Clinic at Barnes Hospital, and PD is a specialized field for them. I would be happy to give you the info if you would like. Hang in there!

  • I live in Tracy, Calif. The Neurologist that was recommended does not take my type of Medicare plan.

You may also like...